Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 21, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Apr 6, 2019, 5:29 PM CDT for Brazos County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2019, 5:29 PM CDT (22:29 UTC)
- Expired
- Apr 6, 2019, 6:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Brazos County, TX
The radar
The Ft Hood radar (KGRK), 108 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 6, 10:35 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.5 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1268 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 544 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.6
The text
As transmitted.
924
WUUS54 KHGX 062229
SVRHGX
TXC041-062300-
/O.NEW.KHGX.SV.W.0021.190406T2229Z-190406T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Houston/Galveston TX
529 PM CDT SAT APR 6 2019
The National Weather Service in League City has issued a
* Severe Thunderstorm Warning for...
North central Brazos County in southeastern Texas...
* Until 600 PM CDT.
* At 529 PM CDT, a severe thunderstorm was located near Wixon Valley,
or 11 miles north of Bryan, moving northeast at 25 mph.
HAZARD...Quarter size or larger hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* This severe thunderstorm will remain over mainly rural areas of
north central Brazos County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 600 PM CDT for southeastern
Texas.
LAT...LON 3095 9623 3095 9621 3094 9620 3091 9621
3090 9620 3088 9619 3087 9619 3079 9642
3081 9642 3086 9639 3092 9634 3097 9624
TIME...MOT...LOC 2229Z 246DEG 23KT 3084 9639
HAIL...1.00IN
WIND...<50MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 3:37 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Apr 6, 3:37 PM CDT, 1 hour 52 minutes before
Area Forecast Discussion National Weather Service Houston/Galveston TX 337 PM CDT Sat Apr 6 2019 .DISCUSSION... A warm front has pushed north of the region and showers and thunderstorms along and north of this feature have also moved to the north. Short term guidance suggests that this band of showers and storms will sink back to the south this evening from 00-03z and feel the building cold pool to the north should nudge the convection south before it dissipates. Depending on how much rain falls this this evening will determine whether a Flash Flood Watch is required later tonight. Rainfall over the last month or so has been below normal and the 1/2 inch of rain or so today doesn't warrant an FFA but if heavy rain falls this evening over the NW zones, then a Watch will probably be needed for Sunday. The rest of the region will probably only have to deal with some spotty showers through 09z. Fog has dissipated along the coast but with warm and moist air flowing over "relatively" cooler shelf waters, conditions still remain favorable for sea fog. SREF ensemble guidance continues to target the coast with fog tonight and again Sunday night. Convective mixing/stronger winds may mitigate the fog threat but feel its best to keep a mention of fog over the near shore waters and the adjacent coastal areas. Water vapor shows a strong upper level disturbance over Mexico. This feature should approach SE TX between 09-12z. A mid level speed max coupled with a nice split in the jet and PW values between 1.55 and 1.75 inches should set the stage for widespread showers and thunderstorms. Am expecting the activity to redevelop between 07-09z and increase in coverage and intensity as it tracks across the region. A weak surface low looks like it'll develop over the SW zones and this could focus some brief training of precipitation along the US 59 corridor for a time early Sunday morning. At this time, prefer a blend of the TT WRF and the HiRes NMM. These models develop an MCS over SC TX and move the feature NE across the area. Rainfall amounts will be strongly dependent on rainfall rates and if training of storms can develop. Will maintain mention locally heavy rain in the weather grids along with the mention of severe storms possible. At this time, strong damaging winds looks to be the primary severe hazard on Sunday. High PoPs certainly seem to be in order for Sunday. FWIW, the HiRes ARW hints at an outflow boundary moving into the Gulf and shutting down the convection by 18z. The HiRes guidance keeps the upper low over the region through Monday with wrap around moisture lingering across SE TX. Kept rain chances going Sunday night into Monday as the upper level feature gradually exits the region. Upper level ridging amplifies over the state during the mid week period. It should dry out as heights build. Another upper level trough will approach next weekend and this feature should bring additional shra/tsra next Saturday. 43 && .MARINE... Southeasterly winds will prevail through the weekend over average 2 to 4 foot significant sea heights. A developing coastal low over South Central Texas will move up into eastern Texas tomorrow morning. As this low advances northeast up into southeastern Texas, a line of downstream thunderstorms will form and push through the local waters sometime during the late morning and/or early Sunday afternoon hours. While early morning southeasterlies will temporarily strengthen ahead of this advancing low, it will be a potential squall line passage that significantly boosts winds and agitates the sea state. Thus, while Caution flags may not be required tomorrow morning, anticipate the approach and passage of a strong line of thunderstorms that will likely initiate upper Texas bay and Gulf water Special Marine Thunderstorm Warnings. Mariners need to pay very close attention to the radar and short term forecasts before considering leaving port Sunday morning. Winds will veer west to northwest with the approach and passage of a Monday cold front. Winds in the wake of this front will be relatively light and high pressure moving in behind it will maintain weak and variable breezes going through Tuesday. The strongest onshore gradient winds of the week will be from Wednesday morning through early Thursday in response to the next approaching upper trough. The onshore pressure gradient will remain tight enough to most likely hoist Caution (possible offshore Advisory) flags at mid week. Another weak front may make it into the nearshore waters and briefly pick northeasterlies up to Caution levels late Thursday into early Friday. 31 && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 67 74 60 79 58 / 60 80 60 20 10 Houston (IAH) 69 75 62 80 60 / 50 90 50 20 10 Galveston (GLS) 68 73 65 76 65 / 30 90 50 20 10 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. &&
Hazardous weather outlook, Apr 6, 5:27 AM CDT, 12 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Houston/Galveston TX 527 AM CDT Sat Apr 6 2019 TXZ163-164-176>179-195>200-210>214-226-227-235>238-300-313- 335>338-436>438-071030- Austin-Brazoria Islands-Brazos-Burleson-Chambers-Coastal Brazoria- Coastal Galveston-Coastal Harris-Coastal Jackson- Coastal Matagorda-Colorado-Fort Bend- Galveston Island and Bolivar Peninsula-Grimes-Houston- Inland Brazoria-Inland Galveston-Inland Harris-Inland Jackson- Inland Matagorda-Madison-Matagorda Islands-Montgomery- Northern Liberty-Polk-San Jacinto-Southern Liberty-Trinity-Walker- Waller-Washington-Wharton- 527 AM CDT Sat Apr 6 2019 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight There is a slight risk of severe weather along and north of a Columbus to Livingston line. There is an enhanced risk of severe weather along and north of a Bryan to Lufkin line. The main threats will damaging straight line winds and hail from a line of storms. A brief tornado cannot be ruled out. There is also a threat for heavy rainfall over the same area as the enhanced severe weather risk. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is a slight risk of severe weather for all of the area on Sunday. Again the main threats will be damaging winds and hail but a brief tornado may still be possible. There is a higher risk for heavy rainfall and flooding over the area on Sunday. Most areas could get 2 inches of rainfall or more from storms moving across the area. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today and Sunday. GMZ330-335-350-355-370-375-071030- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Galveston Bay-Matagorda Bay- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 527 AM CDT Sat Apr 6 2019 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight Dense sea fog will be possible this morning through tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday The threat for sea fog will continue into Sunday and Monday. Thunderstorm activity will be more numerous Sunday with the potential for severe weather along the coast and through the bays. Damaging winds will be the main threat along with heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today and Sunday.
In the hours before
Special weather statement, Apr 6, 4:03 PM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
403 PM CDT SAT APR 6 2019
TXZ195-062130-
Burleson TX-
403 PM CDT SAT APR 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BURLESON COUNTY
UNTIL 430 PM CDT...
At 403 PM CDT, Doppler radar was tracking a strong thunderstorm over
Tanglewood, or 8 miles south of Rockdale, moving northeast at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Caldwell and Chriesman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 600 PM CDT for southeastern
Texas.
LAT...LON 3070 9669 3060 9658 3046 9689 3046 9690
3047 9691 3049 9690 3050 9690 3050 9691
3051 9690 3054 9692 3054 9694 3056 9696
TIME...MOT...LOC 2103Z 229DEG 20KT 3054 9699Special weather statement, Apr 6, 5:20 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
520 PM CDT SAT APR 6 2019
TXZ176-196-198-062315-
Madison TX-Brazos TX-Grimes TX-
520 PM CDT SAT APR 6 2019
...SPECIAL WEATHER STATEMENT...
At 519 PM CDT, Doppler radar was tracking a strong thunderstorm near
Wixon Valley, or 9 miles north of Bryan, moving east at 30 mph.
Half inch hail will be possible with this storm.
Locations impacted include...
Kurten, Wixon Valley and North Zulch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 600 PM CDT for southeastern
Texas.
LAT...LON 3074 9646 3091 9635 3097 9625 3099 9617
3102 9613 3084 9606 3069 9654 3071 9655
TIME...MOT...LOC 2219Z 251DEG 25KT 3079 9642The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 7:36 PM CDT | Dense Fog Advisory | HGX | Brazoria, Galveston, Jackson, Matagorda | 17 hr |
| Apr 6, 8:43 AM CDT | Special Weather Statement | HGX | Polk | 47 min |
| Apr 6, 9:40 AM CDT | Special Weather Statement | HGX | Burleson, Washington | 50 min |
| Apr 6, 9:47 AM CDT | Special Weather Statement | HGX | Grimes, Walker | 43 min |
| Apr 6, 9:50 AM CDT | Special Weather Statement | HGX | Walker | 25 min |
| Apr 6, 9:56 AM CDT | Severe Thunderstorm Warning | HGX | Brazos, Burleson, Grimes, Washington | 34 min |
| Apr 6, 9:59 AM CDT | Severe Thunderstorm Warning | HGX | Brazos, Burleson, Grimes, Washington | 24 min |
| Apr 6, 10:01 AM CDT | Severe Thunderstorm Warning | HGX | Montgomery, Walker | 29 min |
| Apr 6, 10:27 AM CDT | Special Weather Statement | HGX | San Jacinto | 33 min |
| Apr 6, 10:34 AM CDT | Special Weather Statement | HGX | Brazos | 26 min |
| Apr 6, 10:36 AM CDT | Special Weather Statement | HGX | Polk | 24 min |
| Apr 6, 10:38 AM CDT | Special Weather Statement | HGX | Walker | 52 min |
| Apr 6, 10:41 AM CDT | Special Weather Statement | HGX | Polk | 49 min |
| Apr 6, 11:03 AM CDT | Special Weather Statement | HGX | San Jacinto | 27 min |
| Apr 6, 11:06 AM CDT | Severe Thunderstorm Warning | HGX | Houston, Madison, Trinity, Walker | 39 min |
| Apr 6, 11:10 AM CDT | Marine Dense Fog Advisory | HGX | 64 min | |
| Apr 6, 11:28 AM CDT | Special Weather Statement | HGX | Trinity | 47 min |
| Apr 6, 4:03 PM CDT | Special Weather Statement | HGX | Burleson | 27 min |
| Apr 6, 4:30 PM CDT | Severe Thunderstorm Warning | HGX | Burleson | 30 min |
| Apr 6, 5:01 PM CDT | Severe Thunderstorm Warning | HGX | Brazos, Burleson | 14 min |
| Apr 6, 5:20 PM CDT | Special Weather Statement | HGX | Brazos | 55 min |
| Apr 6, 5:34 PM CDT | Special Weather Statement | HGX | Burleson | 41 min |
| Apr 6, 5:39 PM CDT | Severe Thunderstorm Warning | HGX | Houston | 36 min |
| Apr 6, 5:42 PM CDT | Tornado Warning | HGX | Brazos, Madison | 33 min |
| Apr 6, 5:47 PM CDT | Severe Thunderstorm Warning | HGX | Burleson | 28 min |
| Apr 6, 5:55 PM CDT | Tornado Warning | HGX | Houston | 20 min |
| Apr 6, 6:02 PM CDT | Tornado Warning | HGX | Madison | 28 min |
| Apr 6, 6:17 PM CDT | Severe Thunderstorm Warning | HGX | Houston | 13 min |
| Apr 6, 6:28 PM CDT | Tornado Warning | HGX | Houston, Madison | 32 min |
| Apr 6, 6:32 PM CDT | Special Weather Statement | HGX | Madison | 28 min |
| Apr 6, 6:35 PM CDT | Severe Thunderstorm Warning | HGX | Brazos, Grimes, Madison | 25 min |
| Apr 6, 6:59 PM CDT | Severe Thunderstorm Warning | HGX | Houston, Madison | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.